Intentional Death Caused by the Overdose of Nonprescription Drugs: An Autopsy Case of Acetaminophen Poisoning
0
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Acetaminophen or paracetamol (N-acetyl-para-aminophenol [APAP]) is a safe and effective antipyretic and analgesic drug and is a representative nonprescription drug. However, APAP is one of the most common nonprescription drugs used for intentional overdose or suicide, thereby resulting in hundreds of deaths annually in the United States. Moreover, the misuse of nonprescription drugs is a cause of increasing concern in Korea with the revision of the Pharmaceutical Affairs Law in 2012. Generally, the mortality rate of APAP overdose is extremely low due to the well-established treatment guidelines and availability of antidotes. However, it should not be overlooked because of the high number of either accidental or intentional APAP overdose cases recorded every day. To achieve a good prognosis, individuals with APAP overdose must be immediately identified and brought to the hospital. Herein, we report an autopsy case of an individual with APAP overdose who died due to acute liver injury.
Abstract
Acetaminophen or paracetamol (N-acetyl-para-aminophenol [APAP]) is a safe and effective antipyretic and analgesic drug and is a representative nonprescription drug. However, APAP is one of the most common nonprescription drugs used for intentional overdose or suicide, thereby resulting in hundreds of deaths annually in the United States. Moreover, the misuse of nonprescription drugs is a cause of increasing concern in Korea with the revision of the Pharmaceutical Affairs Law in 2012. Generally, the mortality rate of APAP overdose is extremely low due to the well-established treatment guidelines and availability of antidotes. However, it should not be overlooked because of the high number of either accidental or intentional APAP overdose cases recorded every day. To achieve a good prognosis, individuals with APAP overdose must be immediately identified and brought to the hospital. Herein, we report an autopsy case of an individual with APAP overdose who died due to acute liver injury.
참고문헌 (19)
- Gummin DD, "2018 Annual Report of the American Association of Poison Control Centers' National Poison Data System (NPDS): 36th Annual Report", Clin Toxicol (Phila), 57, pp.1220~1413 (2019)
- Ostapowicz G, "Results of a prospective study of acute liver failure at 17 tertiary care centers in the United States", Ann Intern Med, 137, pp.947~954 (2002)
- Chung SP, "Acetaminophen poisoning", J Korean Soc Clin Toxicol, 6, pp.1~8 (2008)
- Chiew AL, "Updated guidelines for the management of paracetamol poisoning in Australia and New Zealand", Med J Aust, 212, pp.175~183 (2020)
- Bum JH, "Extended blood drug concentrations in extended release formulated acetaminophen overdose patients", J Korean Soc Clin Toxicol, 9, pp.71~76 (2011)
- 이옥상, "응급실 내원한 자살 시도 환자의 자살시도용 약물 및 해독제 사용 현황에 대한 평가", 한국임상약학회지, 22(4), pp.304~315 (2012), 한국임상약학회
- Chae HJ, "Oral vs. intravenous administration of N-acetylcysteine in the acetaminophen poisoning", J Korean Soc Clin Toxicol, 10, pp.97~102 (2012)
- Yong-Sil Kweon, "Characteristics of Drug Overdose in Young Suicide Attempters", Clinical Psychopharmacology and Neuroscience, 10(3), pp.180~184 (2012), 대한정신약물학회
- 김지현, "환자의 아세트아미노펜 중독 여부를 환자진술 만으로 확인하는 것이 타당한가? : 혈중에서 아세트아미노펜이 검출된 환자의 임상 양상 분석", 대한임상독성학회지, 15(2), pp.94~100 (2017), 대한임상독성학회[DOI]
- 김창영, "안전상비의약품 판매 이후 중독환자 특성 변화", 대한임상독성학회지, 16(1), pp.42~48 (2018), 대한임상독성학회[DOI]
- "KIDS-KAERS database (KIDS-KD)" (2008)[URL]
- McGill MR, "Metabolism and disposition of acetaminophen : recent advances in relation to hepatotoxicity and diagnosis", Pharm Res, 30, pp.2174~2187 (2013)
- Chun LJ, "Acetaminophen hepatotoxicity and acute liver failure", J Clin Gastroenterol, 43, pp.342~349 (2009)
- Yuan L, "Mechanisms of drug-induced liver injury", Clin Liver Dis, 17, pp.507~518 (2013)
- Yoon E, "Acetaminophen-induced hepatotoxicity : a comprehensive update", J Clin Transl Hepatol, 4, pp.131~142 (2016)
- Ghanem CI, "Acetaminophen from liver to brain: new insights into drug pharmacological action and toxicity", Pharmacol Res, 109, pp.119~131 (2016)
- Larson AM, "Acetaminophen hepatotoxicity", Clin Liver Dis, 11, pp.525~548 (2007)
- 최우영, "광주 · 전남지역 독극물 중독사망 유형 분석", 대한법의학회지, 40(3), pp.72~77 (2016), 대한법의학회
- Sinyor M, "Substances used in completed suicide by overdose in Toronto: an observational study of coroner's data", Can J Psychiatry, 57, pp.184~191 (2012)
